MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09691
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular aneurysm repair, a performer introducer leaked at the hub.After the left iliac contralateral limb was deployed, the complaint device was inserted into the external iliac artery via access in the left femoral artery, over an unspecified 260 centimeter lunderquist wire.Upon removal of the dilator, the sheath leaked at the hub.The leak stopped when an unspecified 5 french marker pigtail catheter was inserted into the device.The procedure was continued and completed successfully.The sheath was in place for less than ten minutes.The anatomy was not tortuous or calcified.The patient did not require any intervention for blood loss, and was discharged the following day.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an endovascular aneurysm repair, a performer introducer leaked at the hub.After the left iliac contralateral limb was deployed, the complaint device was inserted into the external iliac artery via access in the left femoral artery, over an unspecified 260 centimeter lunderquist wire.Upon removal of the dilator, the sheath leaked at the hub.The leak stopped when an unspecified 5 french marker pigtail catheter was inserted into the device.The procedure was continued and completed successfully.The sheath was in place for less than ten minutes.The anatomy was not tortuous or calcified.The patient did not require any intervention for blood loss, and was discharged the following day.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection and functional test was conducted during the investigation.The complaint device was returned to cook with biomatter present.The check-flo hub was noted to be slightly crooked on the sheath; however, no additional damage was noted.The device was leak tested using water, and no leaking was observed during the test.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu states: ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ the ifu also instructs the user: ¿upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.¿ a review of the manufacturer¿s instructions and quality control procedures was conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive conclusion cannot be determined.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9916799
Report Number1820334-2020-00737
Device Sequence Number19524070
Product Code DYB
UDI-Device Identifier00827002096912
UDI-Public(01)00827002096912(17)220705(10)9798281
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2022
Device Model NumberG09691
Device Catalogue NumberRCFW-16.0P-38-30-RB
Device Lot Number9798281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date07/21/2020
Patient Sequence Number1
Patient Age67 YR